Alert archive / South Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 40, NWS Wilmington, NC

September 13, 2024Brunswick County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Sep 13, 2024, 8:35 PM EDT for Brunswick County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Sep 14, 2024, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2024, 8:35 PM EDT (00:35 UTC)
In effect from
Sep 14, 2024, 6:00 AM EDT
Expired
Sep 14, 2024, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 44 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2024-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2024-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

812 
WHUS42 KILM 140035
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
835 PM EDT Fri Sep 13 2024

NCZ110-SCZ054-056-140900-
/O.NEW.KILM.BH.S.0040.240914T1000Z-240915T0000Z/
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
835 PM EDT Fri Sep 13 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT...Strong north to south longshore current along the east
  facing beaches, and a strong east to west longshore current
  along the south facing beaches. There is also a Moderate Risk of
  rip currents expected.

* WHERE...In North Carolina, Coastal Brunswick County. In South 
  Carolina, Coastal Horry and Coastal Georgetown Counties.

* WHEN...From 6 AM EDT Saturday through Saturday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

NCZ106-108-140900-
/O.NEW.KILM.RP.S.0028.240914T1000Z-240915T0000Z/
Coastal Pender-Coastal New Hanover-
835 PM EDT Fri Sep 13 2024

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SATURDAY THROUGH
SATURDAY EVENING...

* WHAT...Dangerous rip currents expected. There is a strong north
  to south longshore current also expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Saturday through Saturday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

IGB
5 follow-up statements
414 
WHUS42 KILM 140735
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
335 AM EDT Sat Sep 14 2024

NCZ106-108-142000-
/O.NEW.KILM.SU.Y.0007.240915T0500Z-240917T1200Z/
/O.CON.KILM.RP.S.0028.240914T1000Z-240915T0000Z/
Coastal Pender-Coastal New Hanover-
335 AM EDT Sat Sep 14 2024

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 8 AM EDT
TUESDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents 
  expected. For the High Surf Advisory, large breaking waves of 
  5 to 8 feet expected in the surf zone.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...For the High Rip Current Risk, through this evening. 
  For the High Surf Advisory, from 1 AM Sunday to 8 AM EDT 
  Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ110-SCZ054-056-142000-
/O.CON.KILM.BH.S.0040.240914T1000Z-240915T0000Z/
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
335 AM EDT Sat Sep 14 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...In North Carolina, Coastal Brunswick County. In South 
  Carolina, Coastal Horry and Coastal Georgetown Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
777 
WHUS42 KILM 140850
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
450 AM EDT Sat Sep 14 2024

NCZ106-108-142000-
/O.CON.KILM.SU.Y.0007.240915T0500Z-240917T1200Z/
/O.CON.KILM.RP.S.0028.240914T1000Z-240915T0000Z/
Coastal Pender-Coastal New Hanover-
450 AM EDT Sat Sep 14 2024

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 8 AM
EDT TUESDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents 
  expected. For the High Surf Advisory, large breaking waves of 
  5 to 8 feet expected in the surf zone.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...For the High Rip Current Risk, through this evening. 
  For the High Surf Advisory, from 1 AM Sunday to 8 AM EDT 
  Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ110-SCZ054-056-142000-
/O.CON.KILM.BH.S.0040.240914T1000Z-240915T0000Z/
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
450 AM EDT Sat Sep 14 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong north to south longshore current along the east
  facing beaches and a strong east to west longshore current 
  along the south facing beaches. There is also a Moderate Risk of
  rip currents expected.

* WHERE...In North Carolina, Coastal Brunswick County. In South 
  Carolina, Coastal Horry and Coastal Georgetown Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
611 
WHUS42 KILM 141853
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
253 PM EDT Sat Sep 14 2024

NCZ106-108-150300-
/O.NEW.KILM.CF.Y.0105.240914T2000Z-240915T0000Z/
/O.CON.KILM.SU.Y.0007.240915T0500Z-240917T1200Z/
/O.CON.KILM.RP.S.0028.000000T0000Z-240915T0000Z/
Coastal Pender-Coastal New Hanover-
253 PM EDT Sat Sep 14 2024

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 8 AM
EDT TUESDAY...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the Coastal Flood Advisory, up to one half foot of 
  inundation above ground level expected in low-lying areas near 
  shorelines and tidal waterways. For the High Surf Advisory, 
  large breaking waves of 6 to 9 feet expected in the surf zone.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...For the High Rip Current Risk, until 8 PM EDT this 
  evening. For the High Surf Advisory, from 1 AM Sunday to 8 AM 
  EDT Tuesday.

* IMPACTS...Low-lying roads and locations along the Intracoastal 
  Waterway and adjacent tidal creeks may observe minor coastal 
  flooding. Check with local officials for any road closures or 
  impacts. Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

Time of high total tides are approximate to the nearest hour.

Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/05 PM     6.3        1.8        1.3        5      Minor    
 15/05 AM     5.4        0.9        1.2       5-6      None    
 15/06 PM     7.2        2.7        1.9       7-8     Minor    
 16/06 AM     7.3        2.8        2.6        8      Minor    
 16/06 PM     6.1        1.6        0.8        7      Minor    
 17/07 AM     5.5        1.0        0.4       4-5      None

&&

$$

NCZ110-150000-
/O.NEW.KILM.CF.Y.0105.240914T2000Z-240915T0000Z/
/O.CON.KILM.BH.S.0040.000000T0000Z-240915T0000Z/
Coastal Brunswick-
253 PM EDT Sat Sep 14 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...For the Beach Hazards Statement, Strong east to west
  longshore current. There is also a Moderate Risk of rip
  currents. For the Coastal Flood Advisory, up to one half foot 
  of inundation above ground level expected in low- lying areas 
  near shorelines and tidal waterways.

* WHERE...Coastal Brunswick County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Low-lying roads and locations along the Intracoastal 
  Waterway and adjacent tidal creeks may observe minor coastal 
  flooding. Check with local officials for any road closures or 
  impacts. Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

Time of high total tides are approximate to the nearest hour.

Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/05 PM     6.3        1.8        1.3        5      Minor    
 15/05 AM     5.4        0.9        1.2       5-6      None    
 15/06 PM     7.2        2.7        1.9       7-8     Minor    
 16/06 AM     7.3        2.8        2.6        8      Minor    
 16/06 PM     6.1        1.6        0.8        7      Minor    
 17/07 AM     5.5        1.0        0.4       4-5      None

&&

$$

SCZ054-056-150000-
/O.NEW.KILM.CF.Y.0105.240914T2000Z-240914T2200Z/
/O.CON.KILM.BH.S.0040.000000T0000Z-240915T0000Z/
Coastal Horry-Coastal Georgetown-
253 PM EDT Sat Sep 14 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...For the Beach Hazards Statement, Strong north to south
  longshore current. There is also a Moderate Risk of rip currents.
  For the Coastal Flood Advisory, up to one half foot of 
  inundation above ground level expected in low- lying areas near 
  shorelines and tidal waterways.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...For the Beach Hazards Statement, until 8 PM EDT this 
  evening. For the Coastal Flood Advisory, until 6 PM EDT this 
  evening.

* IMPACTS...Vulnerable causeways to and from local beaches may 
  experience minor coastal flooding. Low-lying roads and 
  locations along the Intracoastal Waterway and adjacent tidal 
  creeks may observe minor coastal flooding. Check with local 
  officials for the latest information regarding coastal flood 
  impacts and closures. Longshore currents can sweep swimmers 
  and surfers into rip currents, piers, jetties, and other 
  hazardous areas. It may sweep swimmers off their feet, making 
  it difficult to return to shore.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

Time of high total tides are approximate to the nearest hour.

Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/05 PM     7.1        1.5        1.0        4      Minor    
 15/06 AM     6.1        0.5        1.1        4       None    
 15/06 PM     7.9        2.3        1.5       5-6     Minor    
 16/06 AM     6.8        1.2        1.2        6       None    
 16/07 PM     6.5        0.9       -0.1        5       None    
 17/07 AM     6.0        0.4       -0.1       3-4      None

&&

$$

31
387 
WHUS42 KILM 142247
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
647 PM EDT Sat Sep 14 2024

NCZ106-108-150700-
/O.CAN.KILM.CF.Y.0105.000000T0000Z-240915T0000Z/
/O.CON.KILM.SU.Y.0007.240915T0500Z-240917T1200Z/
/O.CON.KILM.RP.S.0028.000000T0000Z-240915T0000Z/
Coastal Pender-Coastal New Hanover-
647 PM EDT Sat Sep 14 2024

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 8 AM
EDT TUESDAY...
...COASTAL FLOOD ADVISORY IS CANCELLED...

* WHAT...For the High Rip Current Risk, dangerous rip currents. 
  For the High Surf Advisory, large breaking waves of 6 to 9 
  feet expected in the surf zone.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...For the High Rip Current Risk, until 8 PM EDT this 
  evening. For the High Surf Advisory, from 1 AM Sunday to 8 AM 
  EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ110-150000-
/O.CAN.KILM.CF.Y.0105.000000T0000Z-240915T0000Z/
/O.CON.KILM.BH.S.0040.000000T0000Z-240915T0000Z/
Coastal Brunswick-
647 PM EDT Sat Sep 14 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IS CANCELLED...

* WHAT...Strong east to west longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Brunswick County.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-150000-
/O.CON.KILM.BH.S.0040.000000T0000Z-240915T0000Z/
Coastal Horry-Coastal Georgetown-
647 PM EDT Sat Sep 14 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY EXPIRED...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
DCH
974 
WHUS42 KILM 142347
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
747 PM EDT Sat Sep 14 2024

NCZ106-108-150800-
/O.EXP.KILM.RP.S.0028.000000T0000Z-240915T0000Z/
/O.CON.KILM.SU.Y.0007.240915T0500Z-240917T1200Z/
Coastal Pender-Coastal New Hanover-
747 PM EDT Sat Sep 14 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 8 AM
EDT TUESDAY...
...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING...

* WHAT...Large breaking waves of 7 to 10 feet expected in the 
  surf zone.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 1 AM Sunday to 8 AM EDT Tuesday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

NCZ110-SCZ054-056-150100-
/O.EXP.KILM.BH.S.0040.000000T0000Z-240915T0000Z/
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
747 PM EDT Sat Sep 14 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

IGB

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 7:43 PM EDT, 52 minutes earlier.

Area forecast discussion, Sep 13, 7:43 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
743 PM EDT Fri Sep 13 2024

.SYNOPSIS...
Unsettled weather will continue through early next week as we
continue to monitor the development of low pressure off the
coast this weekend into early next week.

&&

.UPDATE...
No significant changes to the forecast other than to remove
thunder as there hasn't been a detected strike for some time.

&&

.NEAR TERM /THROUGH SATURDAY/...
High pressure ridging into the area from the north and slowly
developing low pressure along a front off the coast, will keep moist
air in place over the area through the forecast period.  This will
result in abundant cloudiness and scattered showers through the
period, especially with daytime heating.  Lows tonight will be
within a couple degrees of 70,  Highs Saturday will reach the lower
80s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Surface wedge inland remains in place through Sunday, while mid
level ridge from the north strengthens just a bit. Rain chances,
mainly light showers, are pretty much limited to coastal counties
Saturday night and Sunday with chances decreasing inland as
subsidence increases. Lows in the upper 60s Saturday night warm to
low 80s Sunday afternoon. Low pressure begins to deepen somewhere
offshore Sunday, tightening the pressure gradient between it and the
inland high pressure wedge. Current forecast has northeast wind
gusts of 25-30 mph Sunday afternoon, with higher gusts along the
beaches. Low temps Sunday night in the mid to upper 60s.&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
The main feature in the long term, and the source of uncertainty in
the forecast, is the future of the offshore low pressure. The
National Hurricane Center continues to highlight the low for
potential tropical or subtropical development early next week as the
system approach the Carolinas coast. 12z global models (GFS/ECM)
show the low moving onshore near Cape Fear late Monday/Monday night,
which, similar to past few days, continues to change run to run.
Ensembles and some regional models show a wide range of possible
solutions, from the low staying well offshore or approaching the
coast as a fairly weak low/trough. All in all, there will be a low
pressure system nearby for the start of the week that will likely
bring increased rain chances to our area Monday into (at least)
early Tuesday, with potential for a 2+ inches of rain depending on
position, and perhaps breezy conditions.

If the low moves inland, it looks to either dissipate by midweek or
linger somewhere along the East Coast through end of the week. With
upper low meandering nearby, daily chance pops remain in the
forecast each day of next week with afternoon thunder chances
increasing Wednesday onward. Highs warm to near normal middle of
next week.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Coastal and to an extent inland areas will remain inundated
with moisture through the period. MVFR conditions are expected
for the most part with some IFR possible along the coast early
morning hours.

Extended Outlook... High chances for rain and MVFR/IFR conditions
continue through early next week.

&&

.MARINE...
Through Saturday... E to NE winds of 15 to 25 KT with higher
gusts will become more northeasterly by Saturday. Seas will
build to 5 to 7 FT on the open waters by Saturday.

Saturday Night through Wednesday...Low pressure offshore will
continue to develop Sunday and may approach the Cape Fear
coastline late Monday, though still a fair bit of uncertainty
with track and strength of the low early next week. Regardless
of development, northeasterly winds and seas remain elevated
through Monday night over the coastal waters. Winds will be
strongest Sunday with tight pressure gradient between offshore
low and high pressure wedge inland, and gale force gusts may be
possible Sunday afternoon. Seas 6-8 ft Saturday night increase
to 7-9 ft Sunday night with the building 10 sec E swell. Winds
and seas slowly improve on Monday, though this will largely be
dependent on the evolution of the low system. Winds around 10
kts become a bit more variable on Wednesday as pressure pattern
becomes a bit disorganized, with seas 4-6 ft early Tuesday
lowering to 3-4 ft by Wednesday.

&&

.TIDES/COASTAL FLOODING...
Other - Rip Currents: There will be a High risk of rip currents
for east-facing beaches north of Cape Fear. A Moderate risk of
rip currents will be in effect for all other beaches. In
addition, the longshore current will be strong for east-facing
beaches and moderate for Brunswick County beaches to strong due
to enhanced northeast winds and building easterly swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...High Risk for Rip Currents until 8 PM EDT this evening for NCZ106-
     108.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
MARINE...Small Craft Advisory until noon EDT Monday for AMZ250-252-254-
     256.

&&

SYNOPSIS...ILM/31
UPDATE...SHK
NEAR TERM...31
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...SHK
MARINE...ILM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 13, 3:20 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
320 PM EDT Fri Sep 13 2024

AMZ250-252-254-256-141930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
320 PM EDT Fri Sep 13 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-141930-
Coastal Brunswick-
320 PM EDT Fri Sep 13 2024

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated rip current risk possible through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-141930-
Coastal Horry-Coastal Georgetown-
320 PM EDT Fri Sep 13 2024

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated rip current risk through Monday.

Minor coastal flooding possible with the high tides this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-141930-
Inland New Hanover-
320 PM EDT Fri Sep 13 2024

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Minor coastal flooding possible along the lower Cape Fear River from
Wilmington south with the higher of the high tides through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-141930-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
320 PM EDT Fri Sep 13 2024

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-141930-
Coastal Pender-Coastal New Hanover-
320 PM EDT Fri Sep 13 2024

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated rip current risk through Monday. High Surf Advisory
conditions possible Sunday into Monday.

Minor coastal flooding possible with the high tides this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

31

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:35 PM EDTRip Current StatementILMNew Hanover, Pender23 hr
Sep 14, 3:35 AM EDTHigh Surf AdvisoryILMNew Hanover, Pender71 hr
Sep 14, 2:53 PM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender4 hr
Sep 14, 3:29 PM EDTGale WatchILM12 hr

Nearby

Beach Hazards Statements in South Carolina, 2024Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.